MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC T2 STRATOSPHERE EXPANDABLE CORPECTOMY SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC T2 STRATOSPHERE EXPANDABLE CORPECTOMY SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number 436120C
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Levels implanted: l3-5 it was reported that the patient underwent replacement of l4 vertebral body due to pseudoarthrosis occurred after the vertebral body fracture at l4.Osteotomy on the contralateral side was not done enough during cage placement, so cage placement was performed near the approaching side.Although the surgeon also acknowledged that the osteotomy was not done enough, the operation was completed as it was.Post-op, on (b)(6) it was found by checking images during the two stage surgery of posterior fixation that 90% of the cage backed out.It was presumed that the cage backed out during the period from (b)(6) (after the operation) to (b)(6), and the anterior side of lumbar spine opened and the cage backed out when the patient was in supine position.It was planned to perform osteotomy on the contralateral side again and to place the cage from the anterior side on (b)(6).Device has been removed from the patient body in the revision surgery.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Cage replacement was performed during the revision surgery, and revision surgery was completed without any problem.No health damage in the patient was reported.
 
Additional Manufacturer Narrative
Product analysis results: after loosing the body set screw and functionally testing this centerpiece, it does not appear to be damaged nor does it indicate any functional issues.There was no fault found.If information is provided in the future, a supplemental report will be issued.

Brand Name
T2 STRATOSPHERE EXPANDABLE CORPECTOMY SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key9590066
Report Number1030489-2020-00064
Device Sequence Number11574293
Product Code MQP
UDI-Device Identifier00643169634862
UDI-Public00643169634862
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number436120C
Device Lot NumberCA19C046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2020
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer01/16/2020
03/30/2020
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date02/12/2020
04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR